MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE; CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF

MEDLINE INDUSTRIES INC. MEDLINE; CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF
Model Number DYND11552
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Parent of end user alerted rn of leaking foley catheter.It was reported, "the foley catheter snapped off above the balloon port while still secured with dressing in the patient leaking urine." urology resident examined end user, and contacted attending physician.It was reported a new foley catheter was inserted with the use of a guidewire and end user's surgical site assessed.It was reported end user's surgical site was redressed and foley reconnected to a new leg bag, with observed urine flow.No additional details are available related to the customer reported issue.Despite multiple good faith efforts to obtain additional information, the customer contact was unable or unwilling to provide further incident details to the manufacturer.A sample has been returned, (medline quality receive one (1, ea) sample of the 6 fr.1.5ml 100% silicone pediatric foley catheter (dynd11552, lot 592190703).The sample was received in an opened, used condition.Please note that the sample received differs from the item originally reported.Dynd11706 was originally documented as the defective item; however, dynd11552 was received).The suspected root cause is a tensile force applied to catheter detaching it from the y-junction.Due to the need for medical intervention during the reported incident, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported the foley catheter "snapped off above the balloon port while still secured with dressing in the patient." catheter was reported to be leaking.Catheter removed and replaced.
 
Additional Manufacturer Narrative
Additional information received by user facility not known at the time of mdr submission.Date of incident: (b)(6) 2020.Patient's age: (b)(6).

Brand Name
MEDLINE
Common Device Name
CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10451871
Report Number1417592-2020-00090
Device Sequence Number16448643
Product Code EZL
UDI-Device Identifier10884389034415
UDI-Public10884389034415
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYND11552
Device Catalogue NumberDYND11552
Device Lot Number592190703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO
Patient Weight9